Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 86, NWS Birmingham, AL

June 9, 2014Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 9, 2014, 8:56 PM CDT for Jefferson County, Alabama. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 8:56 PM CDT (01:56 UTC)
Expired
Jun 9, 2014, 10:00 PM CDT
In force
64 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:55 PM CDTTSTM WND DMG5 Nne Irondale, ALTREES DOWN ALONG HUFFMAN ROAD NEAR 5 MILE CREEK.
Jun 9, 10:04 PM CDTTSTM WND DMG5 Nne Irondale, ALTREES DOWN ALONG HUFFMAN ROAD NEAR 5 MILE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS54 KBMX 100156
SVRBMX
ALC073-100300-
/O.NEW.KBMX.SV.W.0086.140610T0156Z-140610T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN ALABAMA...

* UNTIL 1000 PM CDT

* AT 856 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SMITH DAM TO 7 MILES SOUTHWEST OF GORGAS STEAM PLANT TO SHELTON
  STATE COMMUNITY COLLEGE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...GARDENDALE...FAIRFIELD...BESSEMER...FULTONDALE...
  BIRMINGHAM...HOMEWOOD AND VESTAVIA HILLS.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR NORTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3384 8676 3376 8665 3376 8655 3366 8652
      3356 8655 3352 8652 3347 8661 3347 8667
      3325 8699 3325 8706 3328 8707 3346 8733
      3349 8733 3348 8729 3353 8727 3355 8719
      3362 8717 3366 8706 3377 8703 3382 8695
TIME...MOT...LOC 0157Z 254DEG 40KT 3395 8712 3357 8722
          3314 8750

$$

GRANTHAM
3 follow-up statements
153 
WWUS54 KBMX 100217
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT MON JUN 9 2014

ALC073-100300-
/O.CON.KBMX.SV.W.0086.000000T0000Z-140610T0300Z/
JEFFERSON AL-
917 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON
COUNTY UNTIL 1000 PM CDT...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LYNNS PARK TO WEST JEFFERSON TO VANCE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...FAIRFIELD...BESSEMER...GARDENDALE...FULTONDALE...
  BIRMINGHAM...HOMEWOOD...VESTAVIA HILLS...HOOVER AND MOUNTAIN BROOK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3384 8676 3376 8665 3376 8655 3366 8652
      3356 8655 3352 8652 3347 8661 3347 8667
      3325 8699 3325 8706 3328 8707 3346 8733
      3349 8733 3348 8729 3353 8727 3355 8719
      3362 8717 3366 8706 3377 8703 3382 8695
TIME...MOT...LOC 0217Z 254DEG 40KT 3384 8712 3362 8702
          3320 8724

$$

GRANTHAM
932 
WWUS54 KBMX 100242
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CDT MON JUN 9 2014

ALC073-100300-
/O.CON.KBMX.SV.W.0086.000000T0000Z-140610T0300Z/
JEFFERSON AL-
942 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON
COUNTY UNTIL 1000 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ARKADELPHIA TO FULTONDALE TO TANNEHILL IRONWORKS STATE 
PARK...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  FULTONDALE...BIRMINGHAM...HOMEWOOD...VESTAVIA HILLS...HOOVER...
  MOUNTAIN BROOK...IRONDALE...TRUSSVILLE...LEEDS AND BIRMINGHAM
  SOUTHERN COLLEGE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3376 8665 3376 8655 3366 8652 3362 8655
      3356 8655 3352 8652 3348 8659 3347 8667
      3325 8699 3325 8706 3328 8707 3337 8720
      3369 8704 3377 8703 3379 8697 3382 8695
      3384 8676
TIME...MOT...LOC 0242Z 254DEG 40KT 3387 8689 3365 8679
          3323 8701

$$

GRANTHAM
879 
WWUS54 KBMX 100249
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 PM CDT MON JUN 9 2014

ALC073-100300-
/O.CON.KBMX.SV.W.0086.000000T0000Z-140610T0300Z/
JEFFERSON AL-
949 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JEFFERSON COUNTY UNTIL 1000 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLOUNT SPRINGS TO PINSON TO 5 MILES NORTHWEST OF MAYLENE...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  VESTAVIA HILLS...HOOVER...MOUNTAIN BROOK...IRONDALE...TRUSSVILLE...
  LEEDS...SAMFORD UNIVERSITY...PINSON...CENTER POINT AND PATTON
  CREEK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3376 8665 3376 8655 3366 8652 3362 8655
      3356 8655 3352 8652 3352 8656 3348 8659
      3347 8667 3325 8699 3325 8706 3328 8707
      3337 8704 3383 8682 3384 8677
TIME...MOT...LOC 0249Z 254DEG 40KT 3389 8680 3367 8670
          3325 8692

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:57 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 9, 6:57 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT MON JUN 9 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

AND THE BEAT GOES ON. WEST TO NORTHWEST UPPER LEVEL FLOW WILL
CONTINUE TO KEEP A FREQUENTLY STORMY WEATHER PATTERN FOR CENTRAL
ALABAMA THROUGH AT LEAST ANOTHER DAY OR TWO. YET ANOTHER QUASI-
LINEAR MCS WAS TRYING TO GET ORGANIZED NEAR THE MISSISSIPPI RIVER
LATE THIS AFTERNOON. IF IT HOLDS TOGETHER AND REMAINS IN ROUGHLY
THE SAME CONFIGURATION...IT WOULD REACH OUR WESTERN COUNTIES
AROUND 9 OR 10 PM. THAT LEAVES A BIT OF TIME FOR THE SYSTEM TO
CONTINUE TO STRENGTHEN AND ORGANIZE. WE COULD VERY WELL HAVE
ANOTHER ROUND OF STORMY WEATHER ON TUESDAY...AS A LARGER SCALE
UPPER LEVEL TROUGH FINALLY SWINGS THROUGH THE SOUTHEAST STATES.
WILL INCLUDE SEVERAL PERIODS OF AT LEAST LIKELY POPS...PROBABLY
UNTIL THE UPPER LEVEL TROUGH AXIS FINALLY GETS TO OUR EAST
WEDNESDAY NIGHT OR THURSDAY. WILL HAVE TO WATCH PRECIP AMOUNTS
WITH EACH SUCCESSIVE ROUND OF STORMS...AS FLASH FLOOD GUIDANCE
VALUES ARE BOUND TO DROP WITH EACH AREA OF RAIN THAT COMES
THROUGH.

WE SHOULD FINALLY GET BACK INTO A MORE TYPICAL OR CLIMATOLOGICAL
PATTERN BY THE END OF THE WEEK AND INTO THE WEEKEND...AS THE UPPER
FLOW WEAKENS FOR OUR AREA AND A RIDGE TRIES TO BECOME ESTABLISHED.

/61/

&&

.AVIATION...
00Z TAF DISCUSSION.

MAIN STORY FOR THE SHORT TERM IS THE LINE OF THUNDERSTORMS
CURRENTLY IN FAR EASTERN MISSISSIPPI FROM NORTH TO SOUTH. THIS
LINE CONTAINS SOME STRONG TO SEVERE TSRA. GO EVEN GUSTIER WINDS
THEN I CURRENTLY HAVE TEMPOED IN ARE POSSIBLE GENERALLY FOR
TCL/BHM/EET WITH LESSER CHANCES AT REMAINING TERMINALS. SO MAIN
ISSUE IS TRYING TO TIME THE LINE. HOWEVER...THERE ARE SOME CELLS
THAT ARE AHEAD OF THIS LINE AS WELL. ALSO...ANOTHER ROUND IS
POSSIBLE FOR TOMORROW AFTERNOON FOR PLANNING PURPOSES...A VERY WET
STORMY PATTERN THIS WEEK IS EXPECTED.

08/MK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  85  67  79  62 /  60  70  50  60  40
ANNISTON    70  85  69  79  65 /  60  60  50  60  40
BIRMINGHAM  71  84  70  80  65 /  60  70  50  60  30
TUSCALOOSA  72  85  71  82  65 /  70  70  50  40  20
CALERA      71  85  69  80  66 /  60  60  50  60  30
AUBURN      69  87  68  81  65 /  40  40  30  60  40
MONTGOMERY  71  89  70  83  67 /  40  60  40  60  30
TROY        69  89  71  83  67 /  20  30  30  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

61/08
Hazardous weather outlook, Jun 9, 6:13 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT MON JUN 9 2014

ALZ011>015-017>050-102315-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
613 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WILL APPROACH
WESTERN ALABAMA AND BRING THE POTENTIAL FOR DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL AND LOCALIZED FLOODING AS IT MOVES EASTWARD
THROUGH THE AREA. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS
THE FAR NORTHWEST COUNTIES. THE BEST CHANCE WILL BE WEST OF
INTERSTATE 65 DURING THE EVENING THROUGH AROUND MIDNIGHT SLOWLY
TRANSITIONING TO THE EAST PART OF THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL TROF WILL APPROACH WEST ALABAMA TUESDAY MORNING.
A LINE OF THUNDERSTORMS WILL MOVE INTO WEST ALABAMA DURING THE
AFTERNOON AND EVENING HOURS ON TUESDAY. SOME OF THE STORMS MAY
BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THE SLOW
MOVEMENT OF THE LINE OF STORMS MAY ALSO PRODUCE LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TONIGHT AND AGAIN ON TUESDAY.

08/MK

In the hours before

Special weather statement, Jun 9, 8:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT MON JUN 9 2014

ALZ015-100215-
WALKER AL-
820 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 915 PM CDT...

AT 819 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NAUVOO TO 8 MILES NORTHEAST
OF SAMANTHA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JASPER...
  CORDOVA...
  DORA...
  SUMITON...
  NAUVOO...

&&

LAT...LON 3390 8708 3390 8701 3386 8696 3380 8696
      3377 8703 3369 8704 3363 8710 3362 8717
      3355 8719 3352 8725 3351 8731 3359 8732
      3361 8742 3369 8743 3370 8753 3386 8753
      3387 8764 3400 8764 3399 8720 3401 8717
TIME...MOT...LOC 0121Z 265DEG 31KT 3399 8753 3351 8749

GRANTHAM
Local storm report, Jun 9, 8:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     W HALEYVILLE            34.24N 87.62W
06/09/2014  E60 MPH          WINSTON            AL   AMATEUR RADIO

            ESTIMATED IN DOWNTOWN HALEYVILLE.

&&

JTALLEY
Local storm report, Jun 9, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     LAMAR COUNTY AIRPORT    33.85N 88.12W
06/09/2014                   LAMAR              AL   EMERGENCY MNGR

            TREES WERE REPORTED DOWN ACROSS THE NORTHERN PORTION OF
            THE COUNTY, FROM THE LAMAR COUNTY AIRPORT NORTH TO THE
            COUNTY LINE.

&&

JTALLEY
Special weather statement, Jun 9, 8:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
839 PM CDT MON JUN 9 2014

ALZ022-100230-
PICKENS AL-
839 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PICKENS COUNTY UNTIL
930 PM CDT...

AT 836 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BANKSTON TO WEST GREENE...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BENEVOLA...
  KIRK...
  PIONEER...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3350 8785 3315 8784 3311 8794 3308 8797
      3306 8803 3305 8803 3304 8805 3305 8808
      3306 8808
TIME...MOT...LOC 0139Z 241DEG 31KT 3359 8773 3300 8803

GRANTHAM
Local storm report, Jun 9, 8:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     3 S BERRY               33.63N 87.60W
06/09/2014                   FAYETTE            AL   PUBLIC

            TREES DOWN ALONG COUNTY ROAD 63 SOUTH OF BERRY.

&&

JTALLEY
Local storm report, Jun 9, 8:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     3 E BROWNVILLE          33.39N 87.71W
06/09/2014                   TUSCALOOSA         AL   911 CALL CENTER

            TREE DOWN ON CAR ON MORMON ROAD NEAR MACEDONIA CHURCH.

&&

JTALLEY

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningBMXLamar56 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningBMXPickens58 min
Jun 9, 7:34 PM CDTSevere Thunderstorm WarningBMXMarion56 min
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningBMXFayette62 min
Jun 9, 8:05 PM CDTSevere Thunderstorm WarningBMXWinston55 min
Jun 9, 8:09 PM CDTSpecial Weather StatementBMXSumter66 min
Jun 9, 8:11 PM CDTSevere Thunderstorm WarningBMXTuscaloosa49 min
Jun 9, 8:20 PM CDTSpecial Weather StatementBMXWalker55 min
Jun 9, 8:29 PM CDTSevere Thunderstorm WarningBMXWalker61 min
Jun 9, 8:32 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter43 min
Jun 9, 8:35 PM CDTSevere Thunderstorm WarningBMXTuscaloosa70 min
Jun 9, 8:39 PM CDTSpecial Weather StatementBMXPickens51 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningBMXHale54 min
Jun 9, 9:23 PM CDTSevere Thunderstorm WarningBMXBibb54 min
Jun 9, 9:31 PM CDTSevere Thunderstorm WarningBMXBlount, Walker45 min
Jun 9, 9:38 PM CDTSpecial Weather StatementBMXShelby67 min
Jun 9, 10:11 PM CDTSpecial Weather StatementBMXSt. Clair49 min
Jun 9, 10:41 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah64 min
Jun 9, 11:42 PM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph48 min
Jun 10, 3:34 AM CDTFlash Flood WatchBMXBlount, Fayette, Jefferson, Lamar, Marion, Pickens and 3 more27 hr
Jun 10, 7:23 AM CDTSpecial Weather StatementBMXWinston37 min
Jun 10, 12:15 PM CDTSpecial Weather StatementBMXBlount, Jefferson60 min
Jun 10, 12:16 PM CDTSpecial Weather StatementBMXDallas44 min
Jun 10, 12:19 PM CDTSpecial Weather StatementBMXShelby56 min
Jun 10, 12:38 PM CDTSpecial Weather StatementBMXSt. Clair52 min
Jun 10, 12:53 PM CDTSpecial Weather StatementBMXChilton52 min
Jun 10, 1:05 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton55 min
Jun 10, 1:55 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee50 min
Jun 10, 2:09 PM CDTSevere Thunderstorm WarningBMXElmore36 min
Jun 10, 2:48 PM CDTSpecial Weather StatementBMXCleburne27 min
Jun 10, 2:50 PM CDTSpecial Weather StatementBMXMacon, Tallapoosa55 min
Jun 10, 3:24 PM CDTSpecial Weather StatementBMXLee66 min
Jun 10, 3:59 PM CDTSpecial Weather StatementBMXPike46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.